Guanfacine-Induced Lichenoid Drug Eruption in a Child with Autism and Attention Deficit Hyperactivity Disorder

Authors

  • Mark Romanelli M.D.,

    Corresponding author
    1. Department of Dermatology, Rush University Medical Center, Chicago, Illinois
    • Address correspondence to Mark Romanelli, M.D., Department of Dermatology, Rush University Medical Center, 1653 W Congress Parkway, 220 Annex Building, Chicago, IL 60612, or e-mail: markgromanelli@gmail.com.

    Search for more papers by this author
  • Arthur Rhodes M.D., M.P.H.

    1. Department of Dermatology, Rush University Medical Center, Chicago, Illinois
    Search for more papers by this author

Abstract

Lichenoid drug eruptions (LDEs) have a variety of medication causes. We report a case of a 5-year-old boy with autism and attention deficit hyperactivity disorder treated with guanfacine who developed pruritic lesions consistent with LDEs. Rechallenge was not attempted. There are several clinical and histopathologic clues that may distinguish LDEs from lichen planus.

Ancillary